Doctors Lounge - Chest Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Miscellaneous Chest Diseases
Question: Bactruim & persistaint cough
|oilbliss - Tue Jul 15, 2008 11:49 pm||
RX Batruim 7th day, from ER.
1st migraine -ever (shaking, passed out a few times from the pain - was taken by husband, no warning just swallowed by light /sound/pain ).
Return to ER, next day
S- from tug in chest to pain. 2nd "normal" CBC,chem. pan. and chest xray. Suggested pulled muscles in chest, con't RX from day before.
Still have this cough, will not go away. Chest pain has lessened slightly.But almost sounds like a seal, very hard.
Do you think it could be c.pneumonia? Something worst? should this RX had helped.RX just has seemed to give me insomnia and loss of appetite.
What do I do week 4 with cough, 7th day on RX. Two children at home with asmtha & Sleep App. both under 7, starting to cough, too.
Cough, persitant at night dry non productive HARD
|John Kenyon, CNA - Mon Oct 20, 2008 10:33 pm||
A dry, unproductive, "barking" cough could be due to a lot of things, including asthma (and there seems to be a family history, if in reverse). Bactrim is unlikely going to do any good if you've been taking it this long without improvement and your symptoms don't particularly sound like an infection anyway. Pneumonia is possible, but usually will either have no cough or a productive cough. What is more likely is that you could have pertussis (whooping cough), which also sounds as you describe, is loud and forceful, non-productive, and sometimes quite exhausting. It usually resolves on its own, whooping cough (pertussis) can last a long time, and is quite contagious. While it sometimes can progress to pneumonia, it usually resolves on its own. The cough may last weeks beyond the contagious stage. It eventually does go away. It is treated by antibiotics, so Bactrim would be an appropriate medication, and you should take all the rest of it, even if the symptoms don't seem to resolve. Once the course of Bactrim is finished, if you're still coughing, you may need something to help suppress the cough. You'll also need to watch your children to see if they develop the same sort of cough. If so, they'll need to be treated also.
I hope this is helpful to you. Best of luck with this, and please follow up with us here.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.